Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 52, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 9, 2000, 6:23 PM CDT for Sheridan County, Kansas. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 9, 2000, 6:23 PM CDT (23:23 UTC)
- Expired
- Jun 9, 2000, 7:25 PM CDT
- In force
- 62 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Sheridan County, KS
The radar
The Goodland radar (KGLD), 108 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 6:45 PM CDT | Thunderstorm Wind 52 E | Tasco, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -343 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 092324 SVRGLD KSC179-100025- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 623 PM CDT FRI JUN 9 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN SHERIDAN COUNTY IN NORTHWEST KANSAS * UNTIL 725 PM CDT * AT 623 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES SOUTH OF TASCO...OR 9 MILES NORTHWEST OF QUINTER...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TASCO AROUND 650 PM CDT HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 75 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. $$ COLEMAN LAT...LON 3917 10054 3913 10032 3925 10018 3954 10033
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:21 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 9, 3:21 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
221 PM MDT FRI JUN 9 2000
PROBLEM FOR THIS PACKAGE IS PRIMARILY POPS.
ALSO HAVE A SMALL CONCERN FOR WIND. KGLD HAD A ROGUE GUST TO 40 KTS
AT 1940Z. CO-OP OBSERVER 11 NNE WAKEENEY REPORTED 50 MPH WIND
AROUND 2005Z. WILL CONTINUE A WIND ADVISORY THROUGH 06Z FOR
EASTERNMOST GROUP.
AM BLENDING ETA/AVN BASED ON INITIALIZATION AND 18Z VERIFICATION...
BUT AM NOT REALLY HAPPY WITH THE MID LEVEL DEWPOINT PROGS. TSRA
ALREADY FIRING ALONG AN ATWOOD TO TRIBUNE LINE AT 20Z WITH MORE
CONVECTION TO THE NORTHWEST. BELIEVE TSRA WILL MOVE OVER MUCH OF
THE CWFA OVERNIGHT AS SHORTWAVES IN THE SOUTH SOUTHWEST FLOW ALOFT
MOVE OVER THE REGION.
WARM FRONT DEVELOPS NEAR REGION AND MOISTURE WILL RECOVER AT THE
MID LEVELS BY THE LATE AFTERNOON WITH DECENT LOW LEVEL CONVERGENCE
ZONE IN EASTERN COLORADO.
ANOTHER SHORTWAVE MOVES NORTH NORTHEAST ACROSS THE REGION SATURDAY
NIGHT WITH SUFFICIENT MOISTURE TO SUPPORT ANOTHER CLUSTER OF TSRA
OVER THE REGION.
THROUGH THE EXTENDED WILL CONTINUE WITH SOUTHWEST FLOW ALOFT WITH A
RIBBON OF MID LEVEL MOISTURE CUTTING THROUGH THE CWFA THROUGH DAYS
3 AND 4 BEFORE THE TROUGH AXIS SHIFTS THROUGH. TEMPERATURES ON
NATIONAL GUIDANCE SEEM REASONABLE.
.GLD...WIND ADVISORY UNTIL MIDNIGHT CDT FOR NORTON AND GRAHAM
COUNTIES.
ENTWISTLEIn the hours before
Local storm report, Jun 9, 5:38 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
438 PM MDT FRI JUN 09 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0409 PM 12 N LEOTI KS WIND DAMAGE
06/09/00 WICHITA POWER LINES DOWN.
IRRIGATION RIG
OVERTURNED. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0409 PM MONUMENT KS 62 MPH TSTM GUST
06/09/00 LOGAN REPORTED BY RESEARCH
MOBILE MESONET.d
0417 PM 1 E OAKLEY KS 68 MPH TSTM GUST
06/09/00 LOGAN REPORTED BY RESEARCH
MOBILE MESONET.The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 4:55 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 60 min |
| Jun 9, 5:16 PM CDT | Severe Thunderstorm Warning | GLD | Wichita | 44 min |
| Jun 9, 5:46 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 59 min |
| Jun 9, 6:45 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 60 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.